Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 165, NWS Mobile, AL

July 9, 2016Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2016, 4:24 PM CDT for Covington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 4:24 PM CDT (21:24 UTC)
Expired
Jul 9, 2016, 5:15 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Covington County, AL

The radar

The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WUUS54 KMOB 092124
SVRMOB
ALC039-092215-
/O.NEW.KMOB.SV.W.0165.160709T2124Z-160709T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANDALUSIA...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANDALUSIA...OPP AND HEATH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3122 8653 3140 8652 3142 8620 3117 8619
TIME...MOT...LOC 2124Z 272DEG 13KT 3132 8644 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
771 
WWUS54 KMOB 092153
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CDT SAT JUL 9 2016

ALC039-092215-
/O.CON.KMOB.SV.W.0165.000000T0000Z-160709T2215Z/
COVINGTON AL-
453 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN COVINGTON COUNTY...

AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OPP...AND IS
NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OPP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3127 8633 3141 8632 3142 8620 3127 8619
TIME...MOT...LOC 2153Z 245DEG 4KT 3133 8623 

HAIL...<.75IN
WIND...60MPH
 
$$
946 
WWUS54 KMOB 092205
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
505 PM CDT SAT JUL 9 2016

ALC039-092215-
/O.EXP.KMOB.SV.W.0165.000000T0000Z-160709T2215Z/
COVINGTON AL-
505 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON COUNTY
WILL EXPIRE AT 515 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3127 8633 3141 8632 3142 8620 3127 8619
TIME...MOT...LOC 2204Z 272DEG 13KT 3133 8623 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:03 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 9, 4:03 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
403 PM CDT SAT JUL 9 2016

.NEAR TERM /Now Through Sunday/...Scattered to numerous showers
and thunderstorms...some strong to ocnly severe...will continue
across the region until just after sunset this evening. The
strongest storms will most likely be over interior portions of
southwest Alabama...although one or two could occur elsewhere across
the fcst area. Models are consistent in showing upper shortwave trof
deepening over the southeast states tonight and especially on
Sunday...with a weak sfc trof (or weak cold front) moving down into
the deep south on Sunday as well. These two features will allow for
additional lift over the area...and with the already unstable
atmosphere...expect scattered showers to redevelop during the mid to
late morning on Sunday...becoming numerous through the course of the
afternoon. Just as was the case today...some of the storms could
become strong to briefly severe (especially over interior
counties)...with damaging wind gusts being the primary threat. Heavy
rainfall and small hail will also be possible with the stronger
storms. SPC has areas along and north of Highway 84 outlooked with
marginally severe storms for Sunday...and this does seem reasonable
as we just discussed. Will remain hot on Sunday...but similar to
today will likely see max temps (and associated heat indices) closer
to midday...then widespread clouds and rain cooled air temper things
somewhat during the afternoon. Low temps tonight expected to range
from the mid 70s inland to upper 70s at the coast. 12/DS

.SHORT TERM /Sunday night Through Tuesday night/...The forecast geo-
potential height field pattern aloft is characterized by a deep
layer ridge axis positioned from east of the Bahamas...westward
across the FL Peninsula into the central Gulf. On the western
periphery of this feature...a break in the ridge is noted with an
upper trof axis aligned from the Mid-South to the TX Gulf coast.
Deep layer moisture with pwat values ranging from 1.7 to 1.9 inches
will be more than sufficient...when combined with daytime
heating...resultant instability and upper level support from passing
mid-level impulses east of the high level trof axis to initiate
increased coverage of storms during the course of each day...both
Monday and Tuesday. Some of the storms can become locally
strong...producing brief strong wind gusts in excess of 40
MPH...frequent lightning and locally heavy rains. As far as severe
weather...although lower level wind profiles are weak...the amount of
daytime instability to be present does support the potential of a few
larger and more pronounced storm updrafts. This could result in a
localized damaging wind threat in excess of 60 MPH upon collapse of
these cores. Storms that carry over from the afternoon into the
evening over the land zones are forecast to be decreasing in coverage
as the environment stabilizes.

.LONG TERM /Wednesday Through Saturday/...Upper trof over the Lower
MS River Delta is forecast to weaken and eject eastward through the
end of next week...allowing upper ridge to become re-established over
the southern plains and northern Gulf of Mexico. Isolated to
scattered showers and thunderstorms will continue to occur each day
across the entire forecast area through the long term...again peaking
during the maximum heating hours of the afternoon and early evening
when instability is greatest.

Very little change in temperatures. Daytime highs to continue to
range from 90 to 95 degrees inland areas with upper 80s to lower 90s
at the beaches. Low temperatures to range in the mid 70s inland
areas. Upper 70s to lower 80s along the beaches. /10

&&

.MARINE...A persistent ridge of high pressure will continue to
stretch from the western Atlantic into the central Gulf of Mexico
through the upcoming week. With this pattern...a light to occasionally
moderate mainly southwest wind flow will persist. Little change in
seas expected this week. Scattered to numerous showers and storms
Sunday and Monday...gradually decreasing in coverage later in the
period. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  92  76  91 /  20  60  30  50
Pensacola   79  90  80  90 /  20  60  30  30
Destin      80  90  81  90 /  20  50  20  30
Evergreen   74  93  73  92 /  20  70  30  50
Waynesboro  74  92  73  91 /  20  70  40  50
Camden      74  92  73  92 /  20  60  40  50
Crestview   76  92  73  93 /  20  60  20  30

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 9, 5:38 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
538 AM CDT SAT JUL 9 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
538 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME BRIEFLY
STRONG TO MARGINALLY SEVERE...ACCOMPANIED WITH STRONG WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...
WITH HEAT INDICES RANGING BETWEEN 100 AND 105 DEGREES ACROSS THE
REGION BEGINING LATER THIS MORNING CONTINUING THROUGH EARLY THIE
EVENING. SOME LOCALIZED READINGS BETWEEN 105 AND 108 IN A FEW
LOCATIONS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION EACH DAY THROUGH NEXT WEEK. A FEW STORMS COULD BECOME
BRIEFLY STRONG TO MARGINALLY SEVERE...ACCOMPANIED WITH STRONG WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH NEXT WEEK WITH HEAT
INDICES RANGING BETWEEN 100 AND 105 DEGREES THROUGH SUNDAY...THEN
SLIGHTLY LOWER THROUGH THE REMAINDER OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-101045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
538 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HIGHER NEAR ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND AND WAVES WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.

In the hours before

Special weather statement, Jul 9, 2:57 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT JUL 9 2016

ALZ055-056-092100-
MONROE AL-CONECUH AL-
257 PM CDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL CONECUH AND NORTHEASTERN MONROE COUNTIES UNTIL 400 PM CDT...

AT 256 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PETERMAN...OR
9 MILES NORTH OF MONROEVILLE...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PETERMAN AND BEATRICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3169 8690 3162 8690 3152 8751 3176 8751
      3183 8718 3183 8693
TIME...MOT...LOC 1956Z 255DEG 23KT 3167 8733
Special weather statement, Jul 9, 3:00 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT SAT JUL 9 2016

ALZ056-059-092100-
ESCAMBIA AL-CONECUH AL-
300 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 400 PM
CDT...

AT 300 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL
113...OR 13 MILES NORTHWEST OF BREWTON. THIS STORM WAS NEARLY
STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BREWTON...EAST BREWTON AND I65 AND AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3112 8735 3134 8735 3135 8706 3107 8704
TIME...MOT...LOC 2000Z 252DEG 4KT 3126 8722
Special weather statement, Jul 9, 3:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CDT SAT JUL 9 2016

ALZ056-059-092115-
ESCAMBIA AL-CONECUH AL-
327 PM CDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND NORTHEASTERN ESCAMBIA COUNTIES UNTIL 415 PM
CDT...

AT 326 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED NEAR
CASTLEBERRY...OR 7 MILES SOUTHWEST OF EVERGREEN...MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN...CASTLEBERRY AND I65 AND US 84.

LAT...LON 3115 8715 3141 8720 3152 8678 3142 8671
      3115 8670
TIME...MOT...LOC 2026Z 263DEG 15KT 3135 8703
Special weather statement, Jul 9, 3:36 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SAT JUL 9 2016

ALZ058-092115-
CRENSHAW AL-
336 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CRENSHAW COUNTY UNTIL 415 PM CDT...

AT 335 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER HIGHLAND
HOME...OR 13 MILES EAST OF FORT DEPOSIT...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PETREY...HIGHLAND HOME AND LAPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3186 8618 3167 8645 3183 8644 3196 8644
      3197 8643 3197 8641 3199 8641 3205 8633
      3205 8630 3197 8630 3197 8620 3196 8619
      3190 8617
TIME...MOT...LOC 2035Z 318DEG 12KT 3195 8635
Special weather statement, Jul 9, 4:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
404 PM CDT SAT JUL 9 2016

FLZ203-205-092145-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
404 PM CDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA AND NORTHERN OKALOOSA COUNTIES UNTIL 445 PM CDT...

AT 404 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED NEAR
BAKER...OR 10 MILES WEST OF CRESTVIEW...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3071 8696 3088 8683 3083 8647 3052 8659
TIME...MOT...LOC 2104Z 293DEG 13KT 3073 8676
Special weather statement, Jul 9, 4:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SAT JUL 9 2016

ALZ056>060-092145-
BUTLER AL-CRENSHAW AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-
414 PM CDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...CRENSHAW...COVINGTON...EASTERN
BUTLER AND NORTHEASTERN ESCAMBIA COUNTIES UNTIL 445 PM CDT...

AT 414 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF RUTLEDGE TO 8 MILES SOUTHWEST OF
RED LEVEL...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...LUVERNE...BRANTLEY...MCKENZIE...RIVER FALLS...RED LEVEL...
RUTLEDGE...DOZIER...HEATH...GANTT AND PETREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3122 8692 3189 8653 3195 8620 3108 8621
TIME...MOT...LOC 2114Z 267DEG 26KT 3183 8638 3136 8674

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:20 AM CDTSpecial Weather StatementMOBWilcox25 min
Jul 9, 1:01 PM CDTSpecial Weather StatementMOBChoctaw, Clarke44 min
Jul 9, 1:25 PM CDTSpecial Weather StatementMOBWashington50 min
Jul 9, 1:40 PM CDTSevere Thunderstorm WarningMOBClarke, Washington35 min
Jul 9, 1:46 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 9, 1:49 PM CDTSpecial Weather StatementMOBChoctaw41 min
Jul 9, 2:17 PM CDTSpecial Weather StatementMOBMonroe28 min
Jul 9, 2:43 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe32 min
Jul 9, 2:57 PM CDTSpecial Weather StatementMOBMonroe63 min
Jul 9, 3:00 PM CDTSpecial Weather StatementMOBEscambia60 min
Jul 9, 3:27 PM CDTSpecial Weather StatementMOBConecuh48 min
Jul 9, 3:36 PM CDTSpecial Weather StatementMOBCrenshaw39 min
Jul 9, 4:10 PM CDTSevere Thunderstorm WarningMOBBaldwin35 min
Jul 9, 4:14 PM CDTSpecial Weather StatementMOBCovington, Crenshaw31 min
Jul 9, 4:51 PM CDTSpecial Weather StatementMOBCovington39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.